Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    chronic headaches
    avatar
    bheritage posted:
    I am 19 and have had problems with headaches for over five years now. they always happen on the top of my head. they have lasted for up to a week and i have been to two neurologists and neither one helped the medication they prescribed did not work. lately i have been getting real dizzy and sick to my stomach when i get the headaches. does anyone have any suggestions as to what is wrong.
    Reply
     
    avatar
    allie_bf responded:
    Migraines can involve the top of the head, some of mine do, and it feels like someone is using a drill bit on my skull. I had wondered if they were migrainous because I previously had the more typical unilateral headache with aura, but my neurologist said that these were migraines, too. The dizziness and nausea that you are having also sound like migraine. I have found that the "top of the head" headaches don't respond as well to triptans as the other headaches, but they still do to a lesser degree. I'm still experimenting with this as well. Keep working with your neurologists on finding a medication that will work. Most people find that one drug works well, and others have little effect, and it takes time to find out which one helps, but it's well worth continuing to experiment. I hope you find one that works soon!
     
    avatar
    carpetcrawler5 responded:
    If it gets bad, try taking Indomethicin, but don't take it a lot, because it can cause stomach pain.


    Helpful Tips

    Migraine Prevention MedicationsExpert
    Which medications work for migraine prevention? This question comes up all the time, so I've made a list of some of the medications we use ... More
    Was this Helpful?
    83 of 112 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center